Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 23, 2006, 11:01 PM MDT for Yuma County, Colorado. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 11:01 PM MDT (05:01 UTC)
- Expired
- Apr 23, 2006, 11:43 PM MDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 65 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 11:05 PM MDT | HAIL 1.75 | Idalia, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:35 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 240500 SVRGLD COC125-240600- /O.NEW.KGLD.SV.W.0004.060424T0501Z-060424T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1101 PM MDT SUN APR 23 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL MIDNIGHT MDT * AT 1057 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR IDALIA...OR ABOUT 27 MILES NORTH OF BURLINGTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALE AND 6 MILES NORTH OF BONNY RESERVOIR AROUND 1115 PM MDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3983 10244 3959 10241 3959 10205 3989 10205 $$
2 follow-up statements
000 WWUS53 KGLD 240526 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1125 PM MDT SUN APR 23 2006 COC125-240600- /O.CON.KGLD.SV.W.0004.000000T0000Z-060424T0600Z/ YUMA CO- 1125 PM MDT SUN APR 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SOUTHEASTERN YUMA COUNTY... AT 1123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF BEECHER ISLAND...OR ABOUT 19 MILES WEST OF ST. FRANCIS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF BEECHER ISLAND BY 1130 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3983 10234 3963 10217 3962 10205 3989 10205 $$ KILLINGSWORTH
000 WWUS53 KGLD 240543 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1143 PM MDT SUN APR 23 2006 COC125-240553- /O.CAN.KGLD.SV.W.0004.000000T0000Z-060424T0600Z/ YUMA CO- 1143 PM MDT SUN APR 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3983 10234 3963 10217 3962 10205 3989 10205 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:59 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 23, 9:59 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 959 PM MDT SUN APR 23 2006 .DISCUSSION...UPDATING FORECASTS FOR SEVERE THUNDERSTORM WATCH #241 THAT CONTINUES THROUGH 3AM MDT (4AM CDT). WITH THUNDERSTORMS MOVING OUT OF NORTHEAST COLORADO INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA AND TAPPING INTO A PLUME OF VERY MOIST AIR...ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS WITH SOME STORMS EXPECTED TO BECOME SEVERE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Apr 23, 10:12 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1012 PM MDT SUN APR 23 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1112 PM CDT SUN APR 23 2006 /1012 PM MDT SUN APR 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT THUNDERSTORMS THAT MOVED OFF THE FRONT RANGE AND ACROSS NORTHEAST COLORADO THIS EVENING WILL CONTINUE TO TAP INTO A PLUME OF MOISTURE THAT HAS EXPANDED ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA WITH EASTERLY UPSLOPE FLOW. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA THROUGH 3 AM MDT (4AM CDT). THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL MAINLY NORTH OF A LINE FROM KIT CARSON COLORADO TO GOVE KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT RAIN WILL COMBINE WITH LIGHT SNOW MONDAY NIGHT OVER SOUTHWEST NEBRASKA...PARTS OF EASTERN COLORADO...AND EXTREME NORTHWEST KANSAS. SNOW AMOUNTS WILL BE LIGHT...BUT ROADS MAY BECOME SLICK. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. LOCKHART
In the hours before
Local storm report, Apr 23, 9:52 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
952 PM MDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL YUMA 40.12N 102.72W
04/23/2006 E1.00 INCH YUMA CO EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
SBLAIRLocal storm report, Apr 23, 9:59 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM MDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 5 W JOES 39.65N 102.77W
04/23/2006 E1.75 INCH YUMA CO TRAINED SPOTTER
0951 PM HAIL 9 S YUMA 39.99N 102.72W
04/23/2006 E0.75 INCH YUMA CO TRAINED SPOTTER
HAIL LASTED FOR 15 MINUTES
&&
SBLAIRLocal storm report, Apr 23, 10:07 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1007 PM MDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL JOES 39.65N 102.68W
04/23/2006 E1.75 INCH YUMA CO TRAINED SPOTTER
1004 PM HAIL JOES 39.65N 102.68W
04/23/2006 M1.00 INCH YUMA CO TRAINED SPOTTER
HAIL LASTED FOR 10 MINUTES
&&
SBLAIRLocal storm report, Apr 23, 10:28 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1028 PM MDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 3 NW JOES 39.68N 102.72W
04/23/2006 M1.00 INCH YUMA CO PUBLIC
COCORAHS REPORT
&&
SBLAIRSpecial weather statement, Apr 23, 10:39 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1039 PM MDT SUN APR 23 2006 COZ090-240515- YUMA COUNTY- 1039 PM MDT SUN APR 23 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY... AT 1036 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF KIRK...OR 28 MILES NORTHWEST OF BURLINGTON...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KILLINGSWORTH
Special weather statement, Apr 23, 10:56 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1056 PM MDT SUN APR 23 2006 COZ090-240530- YUMA COUNTY- 1056 PM MDT SUN APR 23 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY... AT 1053 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IDALIA...OR 25 MILES NORTH OF BURLINGTON...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KILLINGSWORTH
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:25 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.